MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC NAVLOCK PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC NAVLOCK PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9734680
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis on the returned probe has the tip broken off.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used intra//peri-operatively of a sacroiliac and thoracolumbar procedure.It was reported that the tip of the probe broken off inside the pedicle (40mm).The manufacturing representative reports that the surgeon was malleting the probe and the tip broke off.The instrument broke during the placement of 3 out of the 4 screws.2 screws were placed already on the left side, so the surgeon decided to do a unilateral fusion.The surgeon was unable to remove the piece of the probe and was left in the right l4 pedicle.There was a less than 1-hour delay to the procedure and no impact on patient outcome.

Brand Name
NAVLOCK PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key10538177
Report Number1723170-2020-02457
Device Sequence Number1192543
Product Code OLO
UDI-Device Identifier00613994870063
UDI-Public00613994870063
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9734680
Device Catalogue Number9734680
Device Lot Number171004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2020
Initial Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight80